Alert archive / Georgia / River Flood Warnings in 2025
River Flood Warning 116, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Aug 5, 2025, 7:57 AM EDT for Morgan County, Newton County, Georgia. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2025, 7:57 AM EDT (11:57 UTC)
- Expired
- Aug 5, 2025, 12:02 PM EDT
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Morgan County, GA, Newton County, GA
The radar
The Atlanta radar (KFFC), 86 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River at Newborn Road near Newborn (NWBG1). The gauge peaked at 12.57 ft at Aug 6, 2025, 6:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02220788, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 5, 6:44 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 5, 6:44 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 644 AM EDT Tue Aug 5 2025 ...New 06Z Aviation Discussion... .SHORT TERM... (Today through Wednesday) Issued at 324 AM EDT Tue Aug 5 2025 Key Messages: - A Flood Watch is in effect through this evening for the entire area except for extreme NW GA. - Additional rainfall totals of 2 to 4 inches with isolated higher amounts remain possible through Wednesday within the watch area. - Cool below normal temperatures will stick around through Wednesday with forecast high temperatures mainly in the 60s to lower 80s. Current radar loop shows scattered showers and drizzle across the region. We are still under the influence of the wedge of high pressure that continues to build SW down the eastern seaboard. This wedge is keeping things very stable across the CWA as we have not seen much in the way of thunder over the past few days. This wedge is expected to continue to dominate the weather pattern but it is showing signs that it is beginning to weaken. We are still seeing cool easterly flow across the state but we are seeing the wedge begin to erode around the periferia. Most of north and central GA will still see temps mainly in the 60s and 70s but we will see getting back up into the middle 80s by Wed across central GA. Deep moisture continues to move northward across the state with PWs continuing in the 1.5" to 2.5" range through the short term. Current QPF amounts are 1-2 inches Today and Wed across the area with the highest amounts across central and eastern portions of the state. Things tapper off on expected precipitation totals Thu but this still gives us a 3 day total of 2-4 inches with isolated higher amounts. WPC has placed the most of east and central GA under a Slight risk area for flooding. We have also continued with the flood watch across most of our CWA as well. 01 && .LONG TERM... (Wednesday night through Monday) Issued at 324 AM EDT Tue Aug 5 2025 Key Messages: - Flooding concerns linger into Thursday, with typical summertime showers and storms returning over the weekend. - Temperatures climb back to near normal late week and over the weekend. The flooding concerns from over the next few days will linger into Thursday as mid-level troughing stays over the TN Valley, and a frontal boundary remains draped along the FL/GA border. Atmospheric moisture will finally be on a downward trend from what we are seeing through mid-week, with PWAT values generally falling to 1.5-1.75" or less on Thursday. This, in combination with large scale ascent from the nearby trough, will still support scattered showers and thunderstorms, primarily during the afternoon and evening hours. With soils being so saturated from the rainfall leading up to this, we will have to watch out for a localized flooding threat. For Friday and over the weekend, the forecast has a bit of uncertainty due to the potential development of a low pressure system just off the Carolina coast. Model guidance consensus has this low staying along the coast and lifting north, with a fairly sharp moisture gradient across the state (PWAT values 1.2-1.5" in north GA, and 1.7-2" in central GA). In this setup, we could expect the typical diurnal summertime showers and storms, with highest chances across central/eastern GA. It is worth mentioning that a few solutions bring the low further inland, which would increase shower and thunderstorm chances across the area. Regardless of which situation plays out, any severe weather or flooding threats during this time period would be low. Early next week, guidance is in decent agreement on a mid-level ridge building over the Southeast U.S. from the western Atlantic, with a TUTT riding along its southern periphery across the northeastern Gulf. This would bring better chances for showers and thunderstorms, as well as localized flooding concerns. Temperatures during the long term period will start off cooler than normal with the lingering wedge, but will gradually warm back up to around normal over the weekend into early next week. Culver && .AVIATION... (12Z TAFS) Issued at 554 AM EDT Tue Aug 5 2025 Another day under the wedge. IFR to MVFR ceilings with east winds in the 6-12kt range. Will also see -RA and -DZ off and on all day. VSBYs will also by up and down (MVFR to VFR) all day with the precip. //ATL Confidence...06Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 75 64 78 66 / 80 60 60 40 Atlanta 76 66 80 68 / 60 60 50 30 Blairsville 76 62 77 62 / 50 50 60 30 Cartersville 79 66 83 66 / 40 50 50 20 Columbus 83 70 84 69 / 80 60 70 30 Gainesville 74 64 78 66 / 70 60 50 30 Macon 83 69 83 69 / 70 70 70 40 Rome 80 66 84 66 / 40 40 40 20 Peachtree City 79 66 81 66 / 70 60 60 30 Vidalia 89 71 86 70 / 80 50 80 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for GAZ005>009-012>016-019>025- 027-030>039-041>062-066>076-078>086-089>098-102>113. && SHORT TERM...01 LONG TERM....Culver AVIATION...01
Hazardous weather outlook, Aug 5, 5:53 AM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 553 AM EDT Tue Aug 5 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 553 AM EDT Tue Aug 5 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous showers will bring locally heavy rainfall to portions of the area through Tonight. Rainfall amounts of 1-2 inches with isolated higher amounts could lead to localized flash flooding through Wednesday morning. Thus a Flood Watch is in effect through this time. We could also see some thunderstorms across portions of central GA but not expecting any severe storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated to scattered showers and thunderstorms are expected, especially during the afternoon and evening hours, through most of the week. Persistent rainfall through the weekend could pose a flooding threat, particularly across central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 11:40 AM EDT | Special Weather Statement | FFC | Dodge, Pulaski | 50 min |
| Aug 5, 12:13 PM EDT | Special Weather Statement | FFC | Henry | 32 min |
| Aug 5, 12:22 PM EDT | River Flood Warning | FFC | Gwinnett, Walton | 3 hr |
| Aug 5, 12:25 PM EDT | Special Weather Statement | FFC | Wilcox | 50 min |
| Aug 5, 12:54 PM EDT | Flash Flood Warning | FFC | Crisp, Dooly, Pulaski, Wilcox | 6 hr |
| Aug 5, 1:19 PM EDT | Areal Flood Warning | FFC | Clayton, Henry | 3 hr |
| Aug 5, 1:25 PM EDT | Flash Flood Warning | FFC | Crisp, Wilcox | 5 hr |
| Aug 5, 3:49 PM EDT | River Flood Warning | FFC | Greene, Oconee, Oglethorpe | 53 hr |
| Aug 5, 4:49 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
Nearby
River Flood Warnings in Georgia, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.